I'm somewhat worried. I went to a new endocrinologist and he took me off my Metformin HCL and placed me on Metformin ER. Wronggg.... It is not working. I was taking the Metformin HCL 1000 grams, 2 x a day. I was also taking Levamir 60 units in the morining and 80 in the evening. He stopped the morning dose and I am to only take the evening dose. I take Novolog on a sliding scale. He states that I am taking too much insulin.

I'm to see him again today (which isbeen one week since my initial visit). I'm worried he will think I have not been trying very hard to keep a healthy blood sugar level. My blood sugar level in the morinings for the past week have been in the 200's and have not come down during the day. In the past, my morning sugars were around 126 ro 149. I went back to taking the Metformin HCL because I just cannot see me going through high levels. I was also placed on Byetta, which, I have taken before (under another doctor) and lost 50 lbs., but it seemed to have stopped working and my A1c was up.
Am I panicking too soon or, should I stay with the physician and give him a chance to straightened out my blood sugars.

Views: 396

Reply to This

Replies to This Discussion

Regarding my meals, I have had no bread, no rice and no potatoes. I had the curried chicken ONLY....no rice...I had steamed fresh broccoli. However, when I was on Metformin HCL, my numbers were far better than they were on this Metformin ER 1000 mg 2 x a day. I may request from my endo that I return to my Metformin HCL....the ER is just not working. I don't know if I mentioned that I also take Byetta.

I have taken my blood sugar one hour after eating lunch and dinner and they have been high. As as matter of fact, they don't come down from my daytime fasting numbers. As I said, I return for follow-up on the new meds on Friday, August 5th. I'm going to request that I return to my Metformin HCL.
It looks like you're doing everything you reasonably can with diet.

Best wishes with the change in medications.

Cheers, Alan, T2, Australia
Everything in Moderation - Except laughter
Welll!!! It seems I'm getting the hang of this. My daughter (who is an RN) explained to me that the Novolog I'm taking is a "fast acting insulin", which means, when I take it, I should eat within 15 minutes of the injection, just as the instructions say. Well, I did that (despite me being high), and guess what, by dinner time last night I was at 98...yayhoo!!! I woke up this moring at 120. I went to exercise this morning and afterwarrd I was at 170....I know this may sound as though I struck gold, but to me that is a hugh improvement from the 200 to mid 200's I've been running in the mornings and after exercising. I'm hoping this continues as I want to have some good news to give my endo on Friday at my follow-up visit. And to you...thank you for your insight to ths mystery....
I'm glad you seem to have found a solution to your problem. Best wishes for more normal future BGs :)

Cheers, Alan, T2, Australia
Everything in Moderation - Except laughter
Some people report a laxative effect from Metformin. Is it possible taking less has contributed to plugging up the works? Slowed movement of food through the digestive tract can substantially elevate blood glucose. Up until a couple of days ago I had a week long bout of constipation accompanied by bgs about 30 points higher than normal the whole week. Immediately after it breaking loose my bgs returned to what is normal for me.

If constipation is currently a problem it's possible it is contributing to the elevation of blood glucose levels and that ground psyllium or another source of fiber could replace the laxative effect of the missing dose.

Others know far more about Metformin than I, just offering a scenario in the event you identify with it you don't have to throw the baby out with the bath water.

RSS

Advertisement



REsources

From the Diabetes Hands Foundation blog...

Meet The 2014 Big Blue Test Grant Recipients

  This year Diabetes Hands Foundation has pledged US$35,000 in Big Blue Test grants, continuing its support for programs aimed at providing lifesaving supplies, medical tests, treatment, and patient education to people living in need who have or at risk Read on! →

Kim Vlasnik: The Patient Voice

  Kim Vlasnik, you NAILED it! In this video, Kim Vlasnik takes our breath away as she describes what its like to be a person with diabetes. Fortunately, Stanford’s Medicine-X Conference gives ePatients, like Kim, a chance to speak since we carry the Read on! →

Diabetes Hands Foundation Team

DHF TEAM

Manny Hernandez
(Co-Founder, Editor, has LADA)

Emily Coles
(Head of Communities, has type 1)

Mila Ferrer
(EsTuDiabetes Community Manager, mother of a child with type 1)

Mike Lawson
(Head of Experience, has type 1)

Corinna Cornejo
(Development Manager, has type 2)

Desiree Johnson  (Administrative and Programs Assistant, has type 1)

DHF VOLUNTEERS


Lead Administrator

Brian (bsc) (has type 1)


Administrators

Lorraine (mother of type 1)
Marie B (has type 1)

DanP (has Type 1)

Gary (has type 2)

David (has type 2)

 

LIKE us on Facebook

Spread the word

Loading…

This website is certified by Health On the Net Foundation. Click to verify. This site complies with the HONcode standard for trustworthy health information: verify here.

© 2014   A community of people touched by diabetes, run by the Diabetes Hands Foundation.

Badges  |  Contact Us  |  Terms of Service